Alert archive / North Dakota / Wind Advisories in 2022

Wind Advisory 30, NWS Bismarck, ND

July 19, 202216 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Jul 19, 2022, 1:48 AM MDT for 16 counties in North Dakota. It took effect at Jul 19, 2022, 6:00 AM MDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jul 19, 2022, 1:48 AM MDT (07:48 UTC)
In effect from
Jul 19, 2022, 6:00 AM MDT
Expired
Jul 19, 2022, 7:00 PM MDT
In force
13 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND

The radar

The Bismarck radar (KBIS), 41 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 7.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2022-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2022-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2696 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
1901 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted.

687 
WWUS73 KBIS 190748
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
248 AM CDT Tue Jul 19 2022

NDZ031>034-040>048-050-051-191600-
/O.NEW.KBIS.WI.Y.0030.220719T1200Z-220720T0000Z/
Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-
Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Hettinger, Lamoure, Linton, Carson,
Dickinson, Mandan, Marmarth, New Leipzig, Solen, Beach, New
England, Wishek, Napoleon, Ashley, Bowman, Kulm, Medora,
Ellendale, Elgin, Fort Yates, Edgeley, Gackle, Oakes, Mott,
Strasburg, and Selfridge
148 AM MDT Tue Jul 19 2022 /248 AM CDT Tue Jul 19 2022/

...WIND ADVISORY IN EFFECT FROM 6 AM MDT /7 AM CDT/ THIS MORNING TO 
6 PM MDT /7 PM CDT/ THIS EVENING...

* WHAT...Northwest winds around 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Southwest and parts of south central North Dakota. 

* WHEN...From 6 AM MDT /7 AM CDT/ this morning to 6 PM MDT /7 PM 
  CDT/ this evening.

* IMPACTS...Things left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Jones
5 follow-up statements
278 
WWUS73 KBIS 191134
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
634 AM CDT Tue Jul 19 2022

NDZ031>034-040>048-050-051-191945-
/O.CON.KBIS.WI.Y.0030.220719T1200Z-220720T0000Z/
Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-
Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Hettinger, Lamoure, Linton, Carson,
Dickinson, Mandan, Marmarth, New Leipzig, Solen, Beach, New
England, Wishek, Napoleon, Ashley, Bowman, Kulm, Medora,
Ellendale, Elgin, Fort Yates, Edgeley, Gackle, Oakes, Mott,
Strasburg, and Selfridge
534 AM MDT Tue Jul 19 2022 /634 AM CDT Tue Jul 19 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT/7 PM CDT/ THIS 
EVENING...

* WHAT...Northwest winds around 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Southwest and parts of south central North Dakota. 

* WHEN...Until 6 PM MDT/7 PM CDT/ this evening.

* IMPACTS...Things left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Jones
590 
WWUS73 KBIS 191510
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1010 AM CDT Tue Jul 19 2022

NDZ035>037-192315-
/O.EXA.KBIS.WI.Y.0030.000000T0000Z-220720T0000Z/
Burleigh-Kidder-Stutsman-
Including the cities of Bismarck, Jamestown, Steele, and Tappen
1010 AM CDT Tue Jul 19 2022

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds around 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Across southern North Dakota. 

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Things left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

NDZ031>034-040>048-050-051-192315-
/O.CON.KBIS.WI.Y.0030.000000T0000Z-220720T0000Z/
Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-
Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Hettinger, Lamoure, Linton, Carson,
Dickinson, Mandan, Marmarth, New Leipzig, Solen, Beach, New
England, Wishek, Napoleon, Ashley, Bowman, Kulm, Medora,
Ellendale, Elgin, Fort Yates, Edgeley, Gackle, Oakes, Mott,
Strasburg, and Selfridge
910 AM MDT Tue Jul 19 2022 /1010 AM CDT Tue Jul 19 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT/7 PM CDT/ THIS 
EVENING...

* WHAT...Northwest winds around 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Across southern North Dakota

* WHEN...Until 6 PM MDT/7 PM CDT/ this evening.

* IMPACTS...Things left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Johnson
881 
WWUS73 KBIS 191754
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1254 PM CDT Tue Jul 19 2022

NDZ031>037-040>048-050-051-200000-
/O.CON.KBIS.WI.Y.0030.000000T0000Z-220720T0000Z/
Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-Stutsman-
Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-
McIntosh-Dickey-
Including the cities of Hettinger, Bismarck, Lamoure, Linton,
Carson, Tappen, Dickinson, Jamestown, Mandan, Beach, New Leipzig,
Solen, Marmarth, New England, Wishek, Napoleon, Ashley, Bowman,
Kulm, Medora, Ellendale, Elgin, Fort Yates, Edgeley, Gackle,
Steele, Oakes, Mott, Strasburg, and Selfridge
1154 AM MDT Tue Jul 19 2022 /1254 PM CDT Tue Jul 19 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT/7 PM CDT/ THIS 
EVENING...

* WHAT...Northwest winds around 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Across southern North Dakota

* WHEN...Until 6 PM MDT/7 PM CDT/ this evening.

* IMPACTS...Things left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Johnson
372 
WWUS73 KBIS 192034
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
334 PM CDT Tue Jul 19 2022

NDZ031>037-040>048-050-051-200000-
/O.CON.KBIS.WI.Y.0030.000000T0000Z-220720T0000Z/
Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-Stutsman-
Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-
McIntosh-Dickey-
Including the cities of Hettinger, Bismarck, Lamoure, Linton,
Carson, Tappen, Dickinson, Jamestown, Mandan, Beach, New Leipzig,
Solen, Marmarth, New England, Wishek, Napoleon, Ashley, Bowman,
Kulm, Medora, Ellendale, Elgin, Fort Yates, Edgeley, Gackle,
Steele, Oakes, Mott, Strasburg, and Selfridge
234 PM MDT Tue Jul 19 2022 /334 PM CDT Tue Jul 19 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT/7 PM CDT/ THIS 
EVENING...

* WHAT...Northwest winds around 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Across southern North Dakota

* WHEN...Until 6 PM MDT/7 PM CDT/ this evening.

* IMPACTS...Things left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Johnson
086 
WWUS73 KBIS 192348
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
648 PM CDT Tue Jul 19 2022

NDZ031>037-040>048-050-051-200100-
/O.EXT.KBIS.WI.Y.0030.000000T0000Z-220720T0100Z/
Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-Stutsman-
Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-
McIntosh-Dickey-
Including the cities of Hettinger, Bismarck, Lamoure, Linton,
Carson, Tappen, Dickinson, Jamestown, Mandan, Beach, New Leipzig,
Solen, Marmarth, New England, Wishek, Napoleon, Ashley, Bowman,
Kulm, Medora, Ellendale, Elgin, Fort Yates, Edgeley, Gackle,
Steele, Oakes, Mott, Strasburg, and Selfridge
548 PM MDT Tue Jul 19 2022 /648 PM CDT Tue Jul 19 2022/

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MDT/8 PM CDT/ THIS 
EVENING...

* WHAT...Northwest winds around 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Across southern North Dakota

* WHEN...Until 7 PM MDT/8 PM CDT/ this evening.

* IMPACTS...Things left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Heinert

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jul 19, 12:56 AM MDT, 52 minutes earlier.

Area forecast discussion, Jul 19, 12:56 AM MDT, 52 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
156 AM CDT Tue Jul 19 2022

.UPDATE...
Issued at 155 AM CDT Tue Jul 19 2022

Main update is to extend the current Severe Thunderstorm Watch
until 4 AM CDT. Ongoing thunderstorms continue to move eastward
into favorable environment for potentially severe weather. The
trend may be more of wind threat now, although lapse rates are
still steep, and shear and instability is still high. Given this
trend have extended the watch for two hours, except across Divide,
McKenzie, and Williams counties. These counties are now post
frontal and should have very minimal threat for severe weather for
the rest of the night. Only other item of concern for tonight is
some increased winds behind the mentioned front. After passage
some winds may gust to near 40 mph.

UPDATE Issued at 1250 AM CDT Tue Jul 19 2022

Strong to severe storms continue to push eastward across the
Highway 2 corridor. These storms have had a history of strong
winds and large hail. Ahead of these storms remains high values of
MUCAPE and strong wind shear. There is some concern the atmosphere
is starting to get stressed given the already multiple rounds of
convection. However, if these storms can find the right
environment, look for all forms of severe weather to be possible
through the night, including strong winds up to 75 MPH, hail up to
2 inches in diameter, and a tornado or two possible. A Severe
Thunderstorm Watch remains until 2 AM CDT. This will have to be
evaluated for extension in the coming hours, especially from about
Minot and eastward.

UPDATE Issued at 900 PM CDT Mon Jul 18 2022

** MESOSCALE UPDATE DISCUSSION **

As of 02 UTC, new, and rapidly-intensifying storms are forming
west of Williston, on the leading edge of greater forcing aloft
and just north of the surface triple point. The downstream air
mass is characterized by increasingly-rich low-level moisture,
with the storms beginning to impinge on an axis of lower 70s F
dewpoints that extend from northern ND into far northeastern MT.
This is generating strong to extreme bouyancy, albeit with some
residual inhibition, with MUCAPE upwards of 4500 J/kg. Strong wind
fields are in place with deep-layer shear of 50-60 kt, and low-
level hodographs possess enough curvature and size to support up
to 200 m2/s2 of 0-1-km SRH. Thus all severe hazards are possible,
but the tornado risk may be somewhat mitigated if storms are not
fully surface-based owing to residual inhibition. On the other
hand, that inhibition could maintain semi-discrete supercells,
which would bolster the risk of large to very large hail given the
deep-layer shear and favorable lapse rates and bouyancy. Finally,
the strong wind fields including 0-3-km bulk shear of 30-40 kt
and DCAPE of 1000-1500 J/kg will favor damaging wind risk,
especially if bowing segments develop, which could be the case if
cold pools expand sufficiently to overcome residual capping. The
main uncertainty with this scenario remains focused on convective
coverage, especially with southward extent, owing to that capping.
Even areas along the U.S. Highway 2 corridor may maintain some
degree of capping as the upstream convection approaches. Further
south yet, the 00 UTC Bismarck RAOB sampled considerable CIN for
boundary-layer based parcels, so the high-based convection south
and east of Bismarck is not realizing the full potential of the
bouyancy profile. It has occasionally strengthened, but the
severe-storm threat with those cells is lower.

CJS

UPDATE Issued at 848 PM CDT Mon Jul 18 2022

Quick update to expire the Heat Advisory at 9 PM CDT/8 PM MDT.

UPDATE Issued at 802 PM CDT Mon Jul 18 2022

SPC has issued Severe Thunderstorm Watch 475 for basically the
northern two tiers of counties in northwest and north central
North Dakota plus McKenzie county.

UPDATE Issued at 643 PM CDT Mon Jul 18 2022

Decided to go ahead and extend the Heat Advisory until 02z with
plenty of stations still seeing heat index values in the 100 to
105 degree range.

The other challenge tonight will be approaching severe
thunderstorms coming from northeastern Montana. These storms
should continue to become better organized as they approach
northwest North Dakota in the next one to three hours. Very large
hail up to two inches in diameter are possible with any of these
storms that can stay discrete (one cell northwest near Poplar
Montana continues to try and develop ahead of the main line of
storms further west). However, it appears upscale growth into an
MCS or multiple line segments/bows will start the transition to a
wind threat rather quickly. A brief tornado also can't be ruled
out with either storm mode as the low level jet starts to kick
in. By the time this MCS reaches northwest North Dakota, the
environment will be favorable for severe wind gusts to 75 mph
given large DCAPE, strong 0-3km bulk shear, and strong BRN shear
per RAP mesoanalysis trends. These storms will likely continue
through the night across the northern third of the state.

For this update, the main change was to tweak the precipitation
chances to better account for storm timing/radar observations and
to extend the Heat Advisory. Otherwise, just blended in the latest
observations to the going forecast.

&&

.SHORT TERM...(Today and tonight)
Issued at 230 PM CDT Mon Jul 18 2022

Forecast highlights in the short term period will be the warm and
humid conditions today and strong to severe thunderstorm chances
later today into tonight.

Currently, upper ridge axis extending north/northeast across the
Dakotas this afternoon, with a developing sfc low over the lee of
the Montana rockies and another low over the Black Hills. Sfc
trough extends from southwest ND to northeast ND as evident in sfc
wind obs. Persistent band of mid to upper level clouds, associated
with a mid level wave, has been over southwest ND into east
central ND for much of the day, and has wrecked havoc on the
daytime temperature forecast. No signs of this eroding, so went
ahead and lowered highs for today by several degrees for those
locations impacted by the cloud cover. Still very humid with sfc
dewpoint temperatures in the low to mid 70s most areas. Have opted
to leave the heat advisory as is with this product issuance as
even despite the clouds, we will still approach and exceed 100F
heat index over most areas this afternoon.

A few CAMs still indicate that we may see a few storms south
central and east into the James River Valley this afternoon or
early evening. High CAPE here along with modest shear, so an
isolated severe storm remains possible if any convection can fire
up. As of 19Z there are a few towering CU just northeast of the
Black Hills moving northeast, so perhaps this is what we will get
in a few hours.

The main threat remains over northwest and north central North
Dakota later today through this evening, and perhaps for a few
hours overnight. The strong/compact mid level low will be over
north central MT by 00Z, then developing into far northwest ND by
around 06Z. As forcing aloft approaches and interacts with an
eastward moving cold front, expecting to see discrete storm
development with large to very large hail a threat given straight
hodographs, and also a severe wind threat with high DCAPE and as
0-3km wind shear increases. RAP and HRRR sfc low placement and
forecast wind fields put the frontal triple point across
northeast MT and northwest ND this evening, so this area will see
the max forcing for potentially high end severe storms. A tornado
or two will be possible as well given the low level wind shear
projected and the potential strength of any updrafts.

Discrete cells are then expected to congeal into one or two
segments as they march across northern ND late in the evening and
overnight. Steep lapse rates will maintain a large hail threat, in
addition to the severe wind gust potential. Would expect a severe
weather watch to be issued at some point over the next few to
several hours. How far south the severe threat goes is in
question.

In the wake of the cold front, gusty northwest winds will develop
west into central after midnight. There may be an hour or two
period along to immediately behind the cold front where we may see
stronger winds with gusts to 40-45 knots.

.LONG TERM...(Tuesday through Monday)
Issued at 230 PM CDT Mon Jul 18 2022

The long term begins with the strong mid level over northwest
North Dakota, and its associated sfc low across the Red River
Valley. Gusty west/northwest winds will develop quickly from west
to east Tuesday morning as the boundary layer starts to mix. The
gusty winds will then continue through the day Tuesday before
slowly winding down west to east Tuesday night. Gradient forcing
isn't overly impressive, but there is a good unidirectional wind
profile so decent momentum transfer is expected. In addition,
scattered wrap around showers and isolated thunderstorms are
forecast for much of the day Tuesday, so potential is there for
this activity to mix down an occasional isolated strong wind gust
most anywhere. More favorable location for the stronger winds and
future wind headlines is still over the higher terrain of the
southwest, though may need headlines over a broader area to cover
the mix down potential. Will let the midnight shift issue any
possibly wind headlines as we focus for now on the heat and severe
potential today and tonight. Behind the cold front, much drier
and cooler air will push into the region for Tuesday, with
dewpoint temperatures in the 50s and highs in the 70s and 80s.

A slow warming trend and mainly dry weather can then be expected
through Friday with a west/northwest flow aloft in place across
the Northern Plains. There may be a few embedded waves moving
through the flow aloft, which could bring some precipitation to
our area, more so towards the end of the work week. Ensembles and
NBM remain in somewhat agreement with more defined wave moving
across the region this coming weekend, which would bring our next
best chance for widespread precipitation and thunderstorm chances.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1250 AM CDT Tue Jul 19 2022

Strong to severe thunderstorms will continue to impact northern
North Dakota tonight, mainly from KISN to KMOT to KRUG. Some of
these storms could become severe with very large hail up to two
inches in diameter and damaging wind gusts to 75 mph. Elsewhere
will see slight chances for showers and thunderstorms, and partly
cloudy skies. Brief MVFR/IFR conditions are possible if any of the
heavier storm cores move overhead. Storms should diminish from
west to east later tonight, but a few more showers are likely
north and central on Tuesday along with lingering lower clouds.
These could bring some MVFR to brief IFR conditions to the area
through the day Tuesday. Strong northwest winds will start to
develop by late Tuesday morning and last through the afternoon,
with the highest gusts up to 45 mph. The strongest winds on
Tuesday will be across the south. Some low level wind shear is
also possible at times through Tuesday morning as cold front moves
through.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Anglin
SHORT TERM...NH
LONG TERM...NH
AVIATION...Anglin
Hazardous weather outlook, Jul 19, 12:46 AM MDT, 1 hour 2 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
146 AM CDT Tue Jul 19 2022

NDZ001-009-017>023-025-031>037-040>048-050-051-200700-
Divide-Williams-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
146 AM CDT Tue Jul 19 2022 /1246 AM MDT Tue Jul 19 2022/

This Hazardous Weather Outlook is for portions of northwest North
Dakota, south central North Dakota, southeast North Dakota, and
southwest North Dakota.

.DAY ONE...Tonight

Isolated strong to severe thunderstorms are possible tonight across
portions of western, central, and southern North Dakota. The main
threats will be damaging winds up to 60 mph, and large hail up to
the size of a quarter.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong northwest winds will be possible on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any sized hail and damaging
wind gusts to the National Weather Service at 1-800-247-0212.

NDZ002>005-010>013-200700-
Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce-
146 AM CDT Tue Jul 19 2022

This Hazardous Weather Outlook is for portions of north central
North Dakota and northwest North Dakota.

.DAY ONE...Tonight

Scattered to numerous severe thunderstorms are forecast across
portions of northern central North Dakota through tonight. The
main threats will be damaging winds up to 75 mph, and very large
hail up to two inches in diameter. A tornado or two is possible.

A Severe Thunderstorm Watch is in effect until 4 AM CDT.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong northwest winds will be possible on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any sized hail and damaging
wind gusts to the National Weather Service at 1-800-247-0212.

In the hours before

Special weather statement, Jul 18, 10:56 PM MDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Bismarck ND
1156 PM CDT Mon Jul 18 2022

NDZ048-051-190530-
La Moure ND-Dickey ND-
1156 PM CDT Mon Jul 18 2022

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHEASTERN LAMOURE
AND EASTERN DICKEY COUNTIES THROUGH 1230 AM CDT...

At 1155 PM CDT, strong thunderstorms were located along a line
extending from 5 miles north of Verona to near Elm Lake. Movement was
east at 15 mph.

HAZARD...Wind gusts to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Verona around 1200 AM CDT.

Other locations in the path of these storms include Ellendale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4594 9821 4594 9876 4595 9876 4623 9850
      4645 9803 4629 9804 4628 9801 4624 9800
      4601 9801
TIME...MOT...LOC 0455Z 257DEG 14KT 4645 9805 4589 9874

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

ANGLIN
Local storm report, Jul 18, 11:11 PM MDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1211 AM CDT TUE JUL 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     TSTM WND GST     4 N RAY                 48.40N 103.17W
07/19/2022  M63 MPH          WILLIAMS           ND   MESONET

            MESONET STATION 327380 3 N RAY (NDAWN). 3
            METER WIND 60 MPH, 10 METER WIND 63 MPH.

&&

MEJ
Local storm report, Jul 18, 11:45 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1245 AM CDT TUE JUL 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     HAIL             3 S RAY                 48.30N 103.17W
07/19/2022  M1.75 INCH       WILLIAMS           ND   PUBLIC

            RELAYED THROUGH BROADCAST MEDIA. REPORT OF
            GOLF BALL SIZED HAIL.

&&

MEJ
Local storm report, Jul 19, 12:00 AM MDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
100 AM CDT TUE JUL 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     HAIL             7 WSW LOSTWOOD          48.43N 102.56W
07/19/2022  E1.25 INCH       MOUNTRAIL          ND   PUBLIC

            RELAYED THROUGH SOCIAL MEDIA. PHOTO OF
            HAILSTONE APPROXIMATELY THE SIZE OF A HALF
            DOLLAR.

&&

MEJ
Local storm report, Jul 19, 12:02 AM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
102 AM CDT TUE JUL 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 PM     TSTM WND GST     1 SW BOWBELLS           48.79N 102.27W
07/18/2022  M58 MPH          BURKE              ND   MESONET

            US AIR FORCE WEATHER STATION 1.5 SW OF
            BOWBELLS.

&&

JAA
Local storm report, Jul 19, 1:47 AM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
247 AM CDT TUE JUL 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     HAIL             LANSFORD                48.63N 101.38W
07/19/2022  E1.00 INCH       BOTTINEAU          ND   BROADCAST MEDIA

            REPORT RELAYED THROUGH BROADCAST MEDIA. TIME
            ESTIMATED BASED ON RADAR.

&&

JAA

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 7:52 PM MDTSpecial Weather StatementBISMcIntosh23 min
Jul 18, 8:19 PM MDTSevere Thunderstorm Warning Considerable damage threatBISDivide, Williams56 min
Jul 18, 8:38 PM MDTSpecial Weather StatementBISMcIntosh37 min
Jul 18, 9:13 PM MDTSevere Thunderstorm Warning Considerable damage threatBISBurke, Divide, Williams62 min
Jul 18, 9:16 PM MDTSpecial Weather StatementBISDickey29 min
Jul 18, 9:41 PM MDTTornado WarningBISBurke, Divide34 min
Jul 18, 10:02 PM MDTSevere Thunderstorm WarningBISDivide, Williams58 min
Jul 18, 10:06 PM MDTTornado WarningBISBurke24 min
Jul 18, 10:15 PM MDTSevere Thunderstorm Warning Considerable damage threatBISBurke, Divide, Mountrail, Ward, Williams41 min
Jul 18, 10:30 PM MDTSevere Thunderstorm Warning Considerable damage threatBISBottineau, Burke, Renville, Ward38 min
Jul 18, 10:56 PM MDTSpecial Weather StatementBISDickey34 min
Jul 18, 10:59 PM MDTSevere Thunderstorm Warning Considerable damage threatBISBurke, Mountrail, Williams61 min
Jul 18, 11:45 PM MDTSevere Thunderstorm WarningBISBurke, Mountrail, Renville, Ward60 min
Jul 19, 12:45 AM MDTSevere Thunderstorm WarningBISBottineau, Burke, McHenry, Mountrail, Renville, Ward60 min
Jul 19, 1:23 AM MDTSevere Thunderstorm WarningBISWard37 min
Jul 19, 1:57 AM MDTSpecial Weather StatementBISMcHenry33 min
Jul 19, 2:00 AM MDTSpecial Weather StatementBISBottineau30 min
Jul 19, 2:28 AM MDTSpecial Weather StatementBISRolette32 min
Jul 19, 2:35 AM MDTSevere Thunderstorm WarningBISRolette40 min
Jul 19, 3:11 AM MDTSpecial Weather StatementBISRolette34 min

Nearby

Wind Advisories in North Dakota, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.